I am a 24 yr old male that started experiencing abdominal pain in the lower-left quadrant roughly 4 months ago. The pain would wake me up at night. Sometimes it would be sharp and sometimes it would be a gnawing pain. That pain has subsided over the past couple of months however. Unfortunately, now it feels like my stomach is larger (distended) and is constantly making gurgling noises, accompanied with feeling bloated and will occasionally hurt.
Periodically I would have constipation that would end with significant diarrhea (feels like a drain finally being unplugged). Also, I am now experiencing headaches on a daily basis along with times of severe fatigue and weakness. I have noticed that my exercise tolerance has significantly declined as well. My stools have been inconsistent for months but are generally loose and of a pale colour. I strain with bowel movements and clear mucus is almost always around the stool. I feel very fatigued/tired after any bowel movements now. Also I have become increasingly thirsty but urinate more often.
To date, I have had an ultrasound on my gallbladder, blood work to rule out celiac disease and h.pylori and a stool analysis for parasites. All results have come back normal. Also, a colonoscopy showed slight bleeding near where the large intestine meets the small intestine but all else was normal.
I have had x-rays on my abdomen when I was in ER and they saw gas and feces trapped concluding that I was constipated. Their solution of increasing my fibre and exercising more does not appear to be working. Blood tests taken at ER showed a slightly low "Absolute: Neuts" of 1.7 (range 2.0-7.5), otherwise no abnormalities.
Prior to the onset of abdominal pain, I noticed that I would experience diarrhea the day after a night of drinking along with difficulty sleeping on those nights.
I feel that my symptoms are getting worse with time. Please advise on tests to perform and a diet to follow if possible.
What did they determine is causing the bleeding at the juncture of the small and large intestine? This CANNOT be ignored and the cause needs to be determined and treated! Find yourself a good Gastroenterologist for further investigation as to why you are bleeding where you are. Get on a stool softener like Miralax (not habit forming) and you may have to play around with the dosage to get what works for you. Also, eat yogurt enriched with probiotics everyday. Drinking prior to going to bed will cause a restless night. Get into see a Gastro doc ASAP and do the above until then. At your age it's very rare to have anything serious, but the bleeding needs to be addressed, not ignored. Just getting your test results to a new Gastro doc will enable him to help you. Take care and let us know what you find out. We're always here for you!
I apologize for the delayed reply. I have undergone further blood work to test for thyroid, liver and kidney issues and have all come back negative - in addition to CBC. Unfortunately my symptoms are persisting and in addition to the increased bloating, flatulence, alternating constipation and diarrhea, I am battling daily fatigue and dizziness with an occasional ringing in one ear. It doesn't feel as though symptoms are getting better and are becoming frustrating to say the least. Thank you for your previous reply.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.